MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ELITE PLUS OGEE CUP 28/43; MISCELLANEOUS HIP CUP/LINER : HIP POLY ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US ELITE PLUS OGEE CUP 28/43; MISCELLANEOUS HIP CUP/LINER : HIP POLY ACETABULAR CUPS
Model Number 9653-28-043
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2015, the primary surgery was performed via tha for right side with the stem, cup, head and sleeve in question.Competitor plate was also used in the primary surgery.In 2021, when the patient visited the hospital regularly, the cup and plate was loosened.The stem was not loosened.On (b)(6) 2021, the revision surgery was performed.In the revision, after the head was removed, the surgeon tried to remove the stem, but the stem couldn¿t be removed, and it was left in the patient.The competitor implants were set, and the surgery was completed within 30minutes delay.The surgeon commented that the cold welding occurred between the stem and sleeve and the working space was narrow, and he gave up using the schneider cage due to this reason.No further information is available.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
It was decided that all the implants would be removed in the revision surgery due to infection on (b)(6) 2021.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.

Brand Name
ELITE PLUS OGEE CUP 28/43
Common Device Name
MISCELLANEOUS HIP CUP/LINER : HIP POLY ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581
6107428552
MDR Report Key11680976
Report Number1818910-2021-08144
Device Sequence Number2982467
Product Code JDI
UDI-Device Identifier10603295318828
UDI-Public10603295318828
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K871867
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9653-28-043
Device Catalogue Number965328043
Device Lot Number6425378
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer06/07/2021
10/12/2021
05/13/2022
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date06/08/2021
10/15/2021
05/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 9/10 28MM -3; S-ROM*SLEEVE PRX ZTT, 16B-LRG; SROM 9/10 16X11X130 30; DELTA CER HEAD 9/10 28MM -3; S-ROM*SLEEVE PRX ZTT, 16B-LRG; SROM 9/10 16X11X130 30
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight68 KG